MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.158S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a removal/revision of a failed proximal femoral nailing system implant for a proximal femur fracture due to a broken proximal femoral nailing system long nail.The broken hardware was removed and waiting for infection to clear up in order to revise.The patient's status is unknown.Concomitant device reported: unk - screws: locking (part# unknown, lot# unknown, quantity# 2); proximal femoral nailing system helical blade (part# 04.038.300s, lot# h687762, quantity# 1).This report is for 1 11mm/130 deg ti cann tfna 380mm/right ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: g4: awareness date reported on follow up 2 report as (b)(6) 2020 but should have been (b)(6) 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H6: patient code 3191 used to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the 11mm/130 deg ti cann tfna 380mm/right - sterile (p/n: 04.037.158s & lot #: h450364) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection: the outer diameter of the device was measured and is within the specification as per the relevant drawing.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 11mm/130 deg ti cann tfna 380mm/right - sterile (p/n: 04.037.158s & lot #: h450364).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Appropriate actions has been launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: monument.Manufacturing date: (b)(6) 2017.Expiration date: (b)(6) 2027.Part number: 04.037.158s, 11mm/130 deg ti cann tfna 380mm/right- sterile.Lot number: h450364 (sterile).Lot quantity: 5.One piece was scrapped in cell, gundrill, after a tooling breakage issue.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 14128 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna, bp55 lot number: l486072 lot quantity: 95 purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55 lot number: h316291 lot quantity: 999 one piece was scrapped in cell, incoming inspection, after being dropped.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 04-aug-2017 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58 lot number: h429445 lot quantity: 80 work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: h435034 lot quantity: 1,283 lbs.Certified test report supplied by perryman company dated 23-jun-2017 and certificate of test supplied to perryman by howmet castings dated 16-dec-2015 were reviewed and determined to be conforming.Lot summary report dated 16-aug-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Reviewing attached picture, the breakage of the nail can be confirmed.The breakage point goes through the hole at the head.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 3 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10053636
Report Number2939274-2020-02331
Device Sequence Number3017056
Product Code HSB
UDI-Device Identifier10886982096661
UDI-Public(01)10886982096661
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.158S
Device Catalogue Number04.037.158S
Device Lot NumberH450364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/27/2020
04/30/2020
06/09/2020
06/25/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date05/27/2020
06/08/2020
06/09/2020
06/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA HELICAL BLADE 100MM STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight86